Alert archive / Missouri / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 204, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Aug 24, 2007, 2:21 PM CDT for Franklin County, Jefferson County, Saint Louis County, Missouri. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 24, 2007, 2:21 PM CDT (19:21 UTC)
- Expired
- Aug 24, 2007, 3:00 PM CDT
- In force
- 39 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Franklin County, MO, Jefferson County, MO, Saint Louis County, MO
The radar
The St Louis radar (KLSX), 32 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 24, 12:19 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.4 hours before the alert went out and 272 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1385 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 871 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 241922 SVRLSX MOC071-099-189-242000- /O.NEW.KLSX.SV.W.0204.070824T1921Z-070824T2000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 221 PM CDT FRI AUG 24 2007 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN FRANKLIN COUNTY IN EAST CENTRAL MISSOURI NORTHWESTERN JEFFERSON COUNTY IN EAST CENTRAL MISSOURI SOUTHWESTERN ST. LOUIS COUNTY IN EAST CENTRAL MISSOURI * UNTIL 300 PM CDT * AT 219 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES SOUTH OF VILLA RIDGE...AND MOVING NORTHEAST AT 45 MPH. * LOCATIONS IMPACTED INCLUDE... PACIFIC... GRAY SUMMIT... EUREKA... ELLISVILLE... WILDWOOD... HIGH RIDGE... BALLWIN... MURPHY... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3839 9110 3827 9101 3848 9043 3868 9065 $$ TILLY
1 follow-up statement
000 WWUS53 KLSX 241949 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 250 PM CDT FRI AUG 24 2007 MOC071-242000- /O.CAN.KLSX.SV.W.0204.000000T0000Z-070824T2000Z/ FRANKLIN MO- 250 PM CDT FRI AUG 24 2007 ...THE SEVERE THUNDERSTORM WARNING FOR FRANKLIN COUNTY IS CANCELLED... LAT...LON 3863 9074 3837 9074 3848 9043 3868 9065 $$ MOC099-189-242000- /O.CON.KLSX.SV.W.0204.000000T0000Z-070824T2000Z/ JEFFERSON MO-ST. LOUIS MO- 250 PM CDT FRI AUG 24 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR SOUTHWESTERN ST. LOUIS AND NORTHWESTERN JEFFERSON COUNTIES... AT 248 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR EUREKA...MOVING NORTHEAST AT 35 MPH. LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...PEERLESS PARK. LAT...LON 3863 9074 3837 9074 3848 9043 3868 9065 $$ TILLY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 11:15 AM CDT, 3 hours 6 minutes earlier.
Area forecast discussion, Aug 24, 11:15 AM CDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 1115 AM CDT FRI AUG 24 2007 .DISCUSSION... SEVERAL CONCERNS THIS MORNING INCLUDING HEAT...SEVERE WEATHER AND POTENTIAL FOR HEAVY RAINFALL. WILL NOT REISSUE ANY HEAT HEADLINES AS CURRENT FORECAST HOURLY TEMPERATURES AND DEWPOINTS RESULT IN HEAT INDICES ONLY MAXING OUT AROUND 100 DEGREES IN METRO ST. LOUIS. OBSERVING SITE IN THE CITY SHOWED THAT CRITERIA WAS MET OR FELL JUST SHORT OF 105F THE PAST THREE DAYS. HOWEVER...TEMPERATURES WILL BE HINDERED BY CONVECTIVE DEBRIS FROM MCS OVER NRN MO AND KS AS WELL AS ANY TSRA REDEVELOPING OVER NRN AND CNTRL MO LATER TODAY. CURRENT DEWPOINTS OVER THE SERN HALF OF THE CWA ARE IN THE MID 60S...AND GFS MOS AND FORECAST SOUNDINGS SUGGEST THAT THEY WILL AGAIN MIX OUT INTO THE LWR-MID 60S IN THESE SPOTS. WILL HOWEVER CONTINUE TO HIGHLIGHT TODAYS HEAT IN THE HWO. GFS AND NAM IS IN PRETTY GOOD AGREEMENT WITH MASS FIELDS WHEN REMOVING BIASES OF CONVECTIVE FEEDBACK. USED A COMBINATION OF THE GFS AND SREF MEAN FOR THE POSITION OF THE FRONT WHICH WILL SLOWLY MOVE SWD ACROSS THE CWA FROM 12Z THIS MORNING UNTIL MIDDAY SATURDAY. ATMOSPHERE WILL BECOME VERY MOIST WITH PWATS FROM 2 TO 2.5 INCHES WHICH SHOULD ALLOW FOR TSRA TO BE EFFICIENT PRECIPITATION PRODUCERS. THERE WILL BE DECENT SYNOPTIC AND MESOSCALE LIFT CAUSED BY THE FRONT INTERSECTING A 30-40KT LOW LEVEL JET UNDER THE RIGHT ENTRANCE REGION OF JET STREAK. HAVE GONE WITH LIKELY/CATEGORICAL POPS OVER THE NWRN HALF OF THE CWA TODAY...AND SHIFTED THE LIKELY POPS SEWD TONIGHT. FFG VALUES ARE QUITE HIGH...WITH MOST COUNTIES 3 HR VALUES ABOVE 3.5 INCHES...SO DO NOT SEE THE NEED TO ISSUE A FLASH FLOOD WATCH AT THIS POINT AND WILL INSTEAD MENTION LOCALLY HEAVY RAINFALL. THERE IS ALSO A SEVERE THREAT TODAY TO THE SOUTH OF THE FRONT GIVEN FORECAST MLCAPES AOA 2000 J/KG AND DEEP LAYER SHEAR OF 30-40KTS. MAIN CONCERN WILL BE DAMAGING WINDS GIVEN RELATIVELY DRY MIXED LAYER TO THE SOUTH OF THE PRECIPTATION. FRONT SHOULD CLEAR THE CWA TOMORROW AFTERNOON...ENDING THE CHANCE OF RAIN. USED A COMBINATION OF SREF MEAN AND GFS MOS FOR TEMPS. BRITT && .AVIATION... FOR THE 18Z TAFS... FRONTAL BOUNDARY EXTENDED FROM EASTERN IA ACROSS THE NORTHWEST CORNER OF MO INTO THE OK PANHANDLE LATE THIS MORNING. THE BOUNDARY WILL CONTINUE TO PUSH SLOWLY SOUTHEASTWARD TODAY AND TONIGHT. BY 18Z SATURDAY, THE BOUNDARY IS FORECAST TO EXEND FROM SOUTHERN IL ACROSS SOUTHEAST MO. LINE OF SHOWERS/ISOLATED THUNDERSTORMS EXTENDED FROM WEST CENTRAL IL INTO CENTRAL MO WITH ANOTHER CLUSTER ACROSS SOUTHWEST MO. ACTIVITY WAS MOVING TO THE NORTHEAST. LATEST LAPS DATA INDICATED BEST INSTABILITY AND CAPE WAS ACROSS THE EASTERN OZARKS. TPS && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Aug 24, 12:09 PM CDT, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1209 PM CDT FRI AUG 24 2007 ILZ058>060-064-065-069-070-074-095>102-MOZ036-052-060>065-251200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-ADAMS IL-BROWN IL-PIKE IL-CALHOUN IL- JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-PIKE-LINCOLN-WARREN- ST. CHARLES-FRANKLIN-ST. LOUIS-ST. LOUIS CITY-JEFFERSON- 1209 PM CDT FRI AUG 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ILLINOIS...SOUTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL MISSOURI AND NORTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON THROUGH TONIGHT. A FEW THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS IN EXCESS OF 70 MPH...QUARTER SIZE HAIL AND FREQUENT LIGHTNING. IN ADDITION...THE STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL...PARTICULARLY OVER WEST CENTRAL ILLINOIS AND NORTHEAST MISSOURI. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ABOVE NORMAL TEMPERATURES WILL RETURN TO THE AREA EARLY NEXT WEEK WITH HEAT INDICES AROUND 100 DEGREES IN THE ST. LOUIS METRO AREA ON TUESDAY AFTERNOON. THERE IS A CHANCE OF THUNDERSTORMS ON WEDNESDAY OVER NORTHEASTERN MISSOURI AND WEST CENTRAL ILLINOIS AS A COLD FRONT MOVES ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 ILZ079-MOZ018-019-026-027-034-035-041-042-047>051-059-072>075-084- 085-099-251200- RANDOLPH IL-KNOX-LEWIS-SHELBY-MARION-MONROE-RALLS-BOONE-AUDRAIN- MONITEAU-COLE-OSAGE-CALLAWAY-MONTGOMERY-GASCONADE-CRAWFORD- WASHINGTON-ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 1209 PM CDT FRI AUG 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ILLINOIS...CENTRAL MISSOURI...EAST CENTRAL MISSOURI...NORTHEAST MISSOURI AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON THROUGH TONIGHT. A FEW THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS IN EXCESS OF 60 MPH...QUARTER SIZE HAIL AND FREQUENT LIGHTNING. IN ADDITION...THE STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL...PARTICULARLY OVER WEST CENTRAL ILLINOIS AND NORTHEAST MISSOURI. HEAT INDICES WILL CLIMB TO AROUND 102 DEGREES THIS AFTERNOON OVER PARTS OF SOUTHEAST MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS ON WEDNESDAY OVER NORTHEASTERN MISSOURI AND WEST CENTRAL ILLINOIS AS A COLD FRONT MOVES ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 BYRD
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 12:10 PM CDT | River Flood Warning | LSX | Lincoln | 47 hr |
| Aug 24, 12:14 PM CDT | River Flood Warning | LSX | Lewis | 25 hr |
| Aug 24, 1:48 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Gasconade, Warren | 42 min |
| Aug 24, 2:15 PM CDT | River Flood Warning | LSX | Lincoln | 8 days |
| Aug 24, 2:15 PM CDT | River Flood Warning | LSX | Saint Charles | 32 hr |
| Aug 24, 2:43 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis | 47 min |
| Aug 24, 2:52 PM CDT | Tornado Warning | LSX | Crawford | 38 min |
| Aug 24, 2:57 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Saint Louis, City of Saint Louis | 33 min |
| Aug 24, 4:16 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Washington | 44 min |
| Aug 24, 4:30 PM CDT | Tornado Warning | LSX | Crawford, Washington | 26 min |
| Aug 24, 4:59 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Sainte Genevieve, Saint Francois, Washington | 46 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.